Alert archive / California / Wind Advisories in 2013

Wind Advisory 17, NWS San Diego, CA

March 2, 2013Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 2, 2013, 1:40 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 3, 2013, 2:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2013, 1:40 PM PST (21:40 UTC)
In effect from
Mar 3, 2013, 2:00 PM PST
Expired
Mar 4, 2013, 8:00 AM PST
In force
18 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3661 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS76 KSGX 022140
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PST SAT MAR 2 2013

...MODERATE TO STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND
DESERTS ON SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CENTRAL
CALIFORNIA ON SUNDAY...WITH THE ONSHORE SURFACE PRESSURE GRADIENTS
INCREASING ACROSS THE SOUTHLAND. MODERATE TO STRONG WEST WINDS
WILL DEVELOP IN THE MOUNTAINS AND DESERTS...WITH GUSTS UP TO 50
MPH POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS AS
WELL AS ALONG THE DESERT SLOPES.

CAZ055-056-058-060>062-030600-
/O.NEW.KSGX.WI.Y.0017.130303T2100Z-130304T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
140 PM PST SAT MAR 2 2013

...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST
MONDAY. 

* TIMING...WEST WINDS WILL INCREASE SUNDAY AFTERNOON...PEAK SUNDAY
  EVENING...AND THEN SLOWLY DECREASE OVERNIGHT.

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* VISIBILITY...LOCALLY DOWN TO A QUARTER MILE IN BLOWING DUST IN
  THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
7 follow-up statements
139 
WWUS76 KSGX 030435
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
835 PM PST SAT MAR 2 2013

...MODERATE TO STRONG SOUTHWEST TO WEST WINDS IN THE MOUNTAINS
AND DESERTS ON SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CENTRAL
CALIFORNIA ON SUNDAY...INCREASING ONSHORE SURFACE PRESSURE
GRADIENTS TO THE DESERTS. MODERATE TO STRONG WEST WINDS WILL
DEVELOP IN THE MOUNTAINS AND DESERTS...WITH GUSTS UP TO 50 MPH
POSSIBLE THROUGH AND BELOW THE FAVORED PASSES AND CANYONS AS WELL
AS ALONG THE DESERT SLOPES.

CAZ055-056-058-060>062-031300-
/O.CON.KSGX.WI.Y.0017.130303T2100Z-130304T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
835 PM PST SAT MAR 2 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM PST
MONDAY. 

* TIMING...WEST WINDS WILL INCREASE SUNDAY AFTERNOON...PEAK 
  SUNDAY EVENING...AND THEN SLOWLY DECREASE OVERNIGHT. 

* WINDS...WEST WINDS 15 TO 30 MPH...WITH GUSTS UP TO 50 MPH.

* VISIBILITY...LOCALLY DOWN TO ONE-QUARTER MILE IN BLOWING DUST
  IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD/PALMER
320 
WWUS76 KSGX 030958
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
158 AM PST SUN MAR 3 2013

...STRONG GUSTY SOUTHWEST TO WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR THIS AFTERNOON THROUGH LATE TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL
STRENGTHEN THE ONSHORE FLOW WITH STRONG GUSTY SOUTHWEST TO WEST
WINDS IN THE MOUNTAINS AND DESERTS FOR THIS AFTERNOON THROUGH LATE 
TONIGHT.

CAZ055-056-058-060>062-032200-
/O.EXT.KSGX.WI.Y.0017.130303T2200Z-130304T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
158 AM PST SUN MAR 3 2013

...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PST MONDAY. 

* WINDS...AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 55 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT
  MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE COACHELLA
  VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF INTERSTATE 10.

* TIMING...WINDS INCREASING THIS AFTERNOON...STRONGEST THIS
  EVENING...THEN GRADUALLY DECREASING LATE TONIGHT.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST IN
  THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
074 
WWUS76 KSGX 032125
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PST SUN MAR 3 2013

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH
LATE TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA WILL
HELP STRENGTHEN THE ONSHORE FLOW THROUGH THIS EVENING. STRONG
AND GUSTY WEST WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS
FOR THROUGH LATE TONIGHT...WITH GUSTS UP TO 55 MPH POSSIBLE.

CAZ055-056-058-060>062-040545-
/O.CON.KSGX.WI.Y.0017.130303T2200Z-130304T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
125 PM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS...AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH...WITH
  GUSTS TO 55 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE 
  COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF 
  INTERSTATE 10.

* TIMING...WINDS INCREASING THIS AFTERNOON...WITH THE STRONGEST
  WINDS THIS EVENING...THEN GRADUALLY DECREASING LATE TONIGHT.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST
  IN THE DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PALMER
313 
WWUS76 KSGX 040534
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 PM PST SUN MAR 3 2013

...STRONG GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH
LATE TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS CALIFORNIA WILL
CONTINUE STRONG ONSHORE FLOW THROUGH LATE TONIGHT. STRONG AND
GUSTY WEST WINDS WILL SLOWLY DIMINISH LATE TONIGHT IN THE
MOUNTAINS AND DESERTS.

CAZ055-056-058-060>062-041100-
/O.CON.KSGX.WI.Y.0017.000000T0000Z-130304T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
934 PM PST SUN MAR 3 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

* WINDS...AREAS OF WEST TO SOUTHWEST WINDS 20 TO 30 MPH...WITH
  LOCAL GUSTS TO 50 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE 
  COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF 
  INTERSTATE 10.

* TIMING...STRONGEST WINDS THIS EVENING...THEN GRADUALLY
  DECREASING LATE TONIGHT.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST 
  IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAD
934 
WWUS76 KSGX 041105
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 AM PST MON MAR 4 2013

...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS GRADUALLY
SUBSIDING THROUGH THIS MORNING...

.THE TROUGH OF LOW PRESSURE THAT BROUGHT STRONG GUSTY SOUTHWEST TO
WEST WINDS TO THE MOUNTAINS AND DESERTS SINCE SUNDAY AFTERNOON
WILL MOVE EAST TODAY WITH GRADUALLY SUBSIDING WINDS THROUGH THIS
MORNING.

CAZ055-060-041215-
/O.CAN.KSGX.WI.Y.0017.000000T0000Z-130304T1100Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
305 AM PST MON MAR 4 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WITH SLOWLY
SUBSIDE THROUGH MID MORNING.

$$

CAZ056-058-061-062-041600-
/O.EXT.KSGX.WI.Y.0017.000000T0000Z-130304T1600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
305 AM PST MON MAR 4 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS TO
  50 MPH.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE 
  COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF 
  INTERSTATE 10.

* TIMING...WINDS WILL GRADUALLY SUBSIDE THROUGH MID MORNING.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST 
  IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

* REPORTS...IN THE SAN DIEGO COUNTY MOUNTAINS...STRONGEST WIND
  GUSTS OF 78 MPH AT MONUMENT PEAK AT 10 PM SUNDAY...57 MPH AT
  VOLCAN MOUNTAIN AT 420 PM SUNDAY...AND 47 MPH AT HARRISON PARK
  AT 430 PM. FOR THE NORTHERN COACHELLA VALLEY...STRONGEST GUSTS
  OF 52 MPH AT WHITEWATER AT 250 PM SUNDAY...AND 65 MPH AT SKY
  VALLEY AT 745 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
426 
WWUS76 KSGX 041200 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON MAR 4 2013

...STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS GRADUALLY
SUBSIDING THROUGH THIS MORNING...

.THE TROUGH OF LOW PRESSURE THAT BROUGHT STRONG GUSTY SOUTHWEST
TO WEST WINDS TO THE MOUNTAINS AND DESERTS SINCE SUNDAY AFTERNOON
WILL MOVE EAST TODAY WITH GRADUALLY SUBSIDING WINDS THROUGH THIS
MORNING.

CAZ056-058-061-062-041600-
/O.CON.KSGX.WI.Y.0017.000000T0000Z-130304T1600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 AM PST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH LOCAL GUSTS TO 
  50 MPH. 

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT 
  MOUNTAIN SLOPES...AND ADJACENT DESERT AREAS. IN THE 
  COACHELLA VALLEY...STRONGEST WINDS MAINLY NORTH AND EAST OF 
  INTERSTATE 10.

* TIMING...WINDS WILL GRADUALLY SUBSIDE THROUGH MID MORNING.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST 
  IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND DOWNED POWER LINES.

* REPORTS...IN THE SAN DIEGO COUNTY MOUNTAINS...STRONGEST WIND
  GUSTS OF 78 MPH AT MONUMENT PEAK AT 10 PM SUNDAY...58 MPH AT
  VOLCAN MOUNTAIN AT 1130 PM SUNDAY...AND 49 MPH AT HARRISON PARK
  AT 1110 PM SUNDAY. FOR THE NORTHERN COACHELLA VALLEY... STRONGEST
  GUSTS OF 52 MPH AT WHITEWATER AT 250 PM SUNDAY... AND 65 MPH AT
  SKY VALLEY AT 745 PM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

17
722 
WWUS76 KSGX 041555
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
755 AM PST MON MAR 4 2013


CAZ056-058-061-062-041700-
/O.EXP.KSGX.WI.Y.0017.000000T0000Z-130304T1600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
755 AM PST MON MAR 4 2013

...WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. 

LOCALLY GUSTY WEST WINDS WILL GRADUALLY DECREASE THROUGH THIS
MORNING...WITH LOCAL GUSTS TO NEAR 40 MPH WILL BE POSSIBLE
THROUGH THE LATE MORNING HOURS. THEREFORE...THE WIND ADVISORY WILL
EXPIRE AT 8 AM.

$$

PALMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:25 PM PST, 15 minutes earlier.

Area forecast discussion, Mar 2, 1:25 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PST SAT MAR 2 2013

.SYNOPSIS...
HIGH PRESSURE WILL GIVE WAY OVER THE NEXT 24 HOURS...AS A TROUGH OF
LOW PRESSURE MOVES INLAND ALONG THE WEST COAST.  THIS WILL BRING
COOLER CONDITIONS TO SOUTHERN CALIFORNIA TOMORROW AS WELL AS
MODERATE TO STRONG ONSHORE WINDS TO THE MOUNTAINS AND DESERTS.
THERE IS ALSO A SLIGHT CHANCE OF SOME SPRINKLES OR LIGHT SHOWERS.
ALTHOUGH A TRANSITORY RIDGE WILL BUILD OVER THE REGION MONDAY...A
SERIES OF TROUGHS WILL MOVE INTO THE WEST COAST THIS WEEK.  COOLER
CONDITIONS WILL DEVELOP...WITH INCREASING ONSHORE FLOW...THE RETURN
OF THE MARINE LAYER...AND PERIODS OF PRECIPITATION...AND SOME
LOCALLY GUSTY SOUTHWEST TO WEST WINDS IN THE MOUNTAINS AND DESERTS
THROUGH FRIDAY.
&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW HIGH PRESSURE SHIFTING EAST
THIS AFTERNOON...AS TWO TROUGHS APPROACH THE WEST COAST.  AS A
RESULT...THE OFFSHORE GRADIENTS ARE NOW NEARLY NEUTRAL...AND WILL
SLOWLY TRANSITION TO ONSHORE TONIGHT.  MEANWHILE...TEMPERATURES THIS
AFTERNOON ARE WITHIN 3 OR 4 DEGREES OF WHERE THEY WERE AT THIS TIME
YESTERDAY.  THIS WILL BE THE LAST REALLY WARM DAY ACROSS THE REGION
FOR A LITTLE WHILE.  HOWEVER...THESE WARM CONDITIONS WILL MAKE FOR A
VERY PLEASANT EVENING ACROSS THE REGION...AND THE HIGH CLOUDS
STREAMING IN FROM THE WEST WILL MAKE FOR A SPECTACULAR SUNSET THIS
EVENING.

OTHERWISE...THE PRIMARY WEATHER STORY FOR THE NEXT SEVERAL DAYS WILL
BE WITH THE PATTERN CHANGE...WHICH WILL START TONIGHT AS THE SYSTEM
NEAR 34 NORTH AND 134 WEST APPROACHES THE WEST COAST.  THIS SYSTEM
IS PULLING SOME SUBTROPICAL MOISTURE NORTHWARD...WITH THE 1717Z AMSU
TPW IMAGERY SHOWING VALUES RANGING BETWEEN 1 AND 1.2 INCHES NOW
EXTENDING NORTH OF 30 NORTH ALONG 130 WEST.  MEANWHILE...THERE IS
PLENTY OF MID AND HIGH LEVEL CLOUDS STREAMING OUT AHEAD OF THIS
SYSTEM...WITH THE LEADING EDGE OF THESE CLOUDS ALREADY MOVING INTO
SOUTHERN CALIFORNIA.  NEEDLESS TO SAY...THESE HIGH CLOUDS WILL
CONTINUE TO SPREAD ACROSS THE REGION THIS EVENING AND TONIGHT...WITH
PREDOMINATELY MOSTLY CLOUDY SKIES PREVAILING TOMORROW.  AT THIS
TIME...THE LOCAL MODELS ARE BACKING OFF THE POSSIBILITY OF DENSE FOG
FORMING ALONG THE COAST TONIGHT...GIVEN THE INCREASING MID AND
UPPER LEVEL MOISTURE...SO HAVE REMOVED THE THREAT CURRENTLY FROM THE
FORECAST.

THE MAIN THREAT BESIDES THE CLOUDY CONDITIONS AND COOLER
TEMPERATURES TOMORROW WILL BE WITH THE CHANCE OF SPRINKLES AND LIGHT
SHOWERS AS WELL AS WITH THE INCREASING ONSHORE WINDS.  GIVEN THE
INCREASING PWS OFF THE COAST...THINK THAT SPRINKLES OR EVEN SOME
LIGHT SHOWERS...ESPECIALLY IN THE MOUNTAINS...ARE NOT OUT OF THE
REALM OF POSSIBILITIES.  FOR NOW...BELIEVE THAT WILL TAKE THE
ATMOSPHERE A WHILE TO MOISTEN UP TONIGHT...WITH A BETTER CHANCE
OCCURRING ON DURING THE DAY ON SUNDAY.  HOWEVER...CANNOT RULE OUT A
LIGHT SPRINKLE LATE TONIGHT.  MEANWHILE...THE NAM AND LOCAL WRF ARE
SUGGESTING ONSHORE GRADIENTS BETWEEN SAN DIEGO AND DAGGETT
INCREASING TO NEAR 8 MBS TOMORROW AFTERNOON AND EVENING.  THE UPPER
LEVEL WIND SUPPORT ALSO INCREASES WITH THIS SYSTEM...WITH 850 MBS
WINDS RANGING BETWEEN 35 AND 50 KTS...FOCUSING THE STRONGER WINDS
OVER THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS.  FOR THIS
REASON...THINK THAT THE FAVORED SPOTS...LIKE BURNS
CANYON...WHITEWATER...SKY VALLEY...AND HARRISON PARK AS WELL AS A
FEW OTHERS WILL LIKELY SEE GUSTS IN THE 45 TO 50 MPH RANGE.
THEREFORE...WILL ISSUE A WIND ADVISORY FOR THE MOUNTAINS AND DESERTS
FOR SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

A WEAK TRANSITORY RIDGE WILL THEN BRIEFLY BUILD BACK OVER THE REGION
ON MONDAY...BEFORE ANOTHER TROUGH APPROACHES THE WEST COAST ON
TUESDAY AND WEDNESDAY.  THIS SYSTEM WILL THEN OPEN THE DOOR FOR A
MORE POTENT AND MUCH COLDER SYSTEM TO DROP DOWN THE WEST COAST ON
THURSDAY AND FRIDAY.  AT THIS POINT IN TIME...NORTHERN CALIFORNIA
LOOKS LIKE IT WILL BE THE BENEFACTOR FOR THE MAJORITY OF THE
PRECIPITATION ON TUESDAY AND WEDNESDAY...BUT THE 00Z ECMWF DOES SHOW
SOME MOISTURE AND PRECIPITATION MAKING IT THIS FAR SOUTH.  FOR
NOW...THINK THAT THE AREA MAY SEE SOME SPRINKLES OR LIGHT
PRECIPITATION FROM THIS SYSTEM...MOSTLY DERIVED FROM MARINE LAYER
LIFTING.

THE THURSDAY AND FRIDAY SYSTEM CONTINUES TO LOOK MORE SIGNIFICANT
AND QUITE INTERESTING...AS THE MODELS TRACK THE UPPER LEVEL LOW
TRACKS ACROSS SOUTHERN CALIFORNIA.  TIMING WISE...THE 12Z ECMWF IS
NOW A LITTLE SLOWER COMPARED TO THE PREVIOUS RUN...AND SEEMS TO BE
MORE IN LINE WITH THE 12Z GFS.  HOWEVER...IT CONTINUES TO TRACK THIS
LOW DIRECTLY INLAND ACROSS SOUTHERN CALIFORNIA...MAINLY SAN DIEGO
COUNTY.  ON THE OTHER HAND...THE GFS TRACKS THE SYSTEM DOWN THE
COAST...OVER SAN DIEGO...BUT CONTINUES THE SOUTHWARD TRACK INTO
BAJA.  EITHER WAY...IT LOOKS LIKE THURSDAY AND FRIDAY WILL
POTENTIALLY BE WET AND UNSETTLED THESE DAYS.  THE MOST NOTICEABLE
DIFFERENCE MAY COME IN THE WAY OF TEMPERATURES THOUGH...AS 850 MBS
TEMPERATURES...WHICH TODAY ARE RUNNING BETWEEN 14 AND 16
DEGREES...FALL TO NEAR OR BELOW ZERO THURSDAY NIGHT AND FRIDAY.
THIS MEANS THAT DAYTIME TEMPERATURES WILL FALL BETWEEN 20 AND 30
DEGREES OVER THE NEXT 5 DAYS.  LIKEWISE...700 MB TEMPERATURES WILL
FALL TO AROUND -11 DEGREES...WHICH MEANS SNOW LEVELS MAY LOWER DOWN
TO AROUND 3000 FEET ONCE AGAIN THURSDAY NIGHT AND FRIDAY.  THERE MAY
ALSO BE A CHANCE OF THUNDERSTORMS...ESPECIALLY ON FRIDAY...BUT WANT
TO WAIT FOR A LITTLE MORE MODEL CONSISTENCY BEFORE ADDING THEM TO
THE FORECAST.  ALTHOUGH A FEW SHOWERS WILL LIKELY LINGER INTO FRIDAY
NIGHT...DRIER CONDITIONS WILL DEVELOP FOR SATURDAY.

&&

.AVIATION...
022025Z...UNRESTRICTED VIS WITH FEW-SCT CLDS AOA 20000 FT MSL
THROUGH 03/0300 UTC. 03/0300-1500 UTC...MOSTLY UNRESTRICTED VIS AND
BKN-OVC CLDS AOA 8000 FT MSL WITH EMBEDDED ISOL -SHRA NEAR THE
MTNS/COASTAL FOOTHILLS. SLIGHT CHANCE OF LOW CLDS/FOG ALONG THE
IMMEDIATE COAST DURING THE 03/1000-1500 UTC TIME PERIOD...POSSIBLY
IMPACTING KSAN...KCRQ AND KSNA WITH VIS/CIGS AOB 1SM/400 FT AGL.
HOWEVER...CONFIDENCE IS LOW IN THIS OCCURRING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 1 PM SUNDAY TO 4 AM PST MONDAY FOR THE APPLE
     AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Mar 2, 10:11 AM PST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1011 AM PST SAT MAR 2 2013

CAZ048-050-058-031200-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS-
1011 AM PST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND VALLEYS AND THE SAN
DIEGO COUNTY MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND SUNDAY NIGHT...GUSTY SOUTHWEST AND WEST WINDS WILL
DEVELOP IN THE MOUNTAINS AND DESERTS.

MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TUESDAY AND WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.  HOWEVER...SOME LIGHT SHOWERS MAY BE POSSIBLE AT TIMES...AND
GUSTY ONSHORE WINDS MAY DEVELOP IN THE MOUNTAINS AND DESERTS ONCE
AGAIN.

THURSDAY AND FRIDAY...A MUCH COLDER STORM SYSTEM WILL TAKE AIM AT
SOUTHERN CALIFORNIA...BRINGING THE RETURN OF RAIN AND MOUNTAIN SNOW
SHOWERS AS WELL AS THE POTENTIAL FOR THUNDERSTORMS. SNOW LEVELS WILL
LOWER WITH THIS SYSTEM THURSDAY NIGHT AND FRIDAY...POTENTIALLY DOWN TO
3000 FEET.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PALMER

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.